# SDR CA041001003

- Difficulty date: September 28, 2004
- Submitted: January 5, 2005
- Operation: General aviation
- Make and model: Piper PA-28-161
- Engine: Lyc O320D3G
- Propeller: Snsnch 74DM
- System (JASC): 5311 · Fuselage Main, Frame
- Part: Frame
- Part number: 6269504
- Condition: Cracked
- Location: Fuselage
- Part time: 11,251 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) FUSELAGE FRAME, PN 62695-04 AT STA 73.04 FOUND CRACKED, BUCKLED 4.5 IN FROM OUTER EDGE ON RT SIDE. THIS CHANNEL IS IN SHAPE OF A HAT SECTION AND WAS COMPLETELY CRACKED FROM FLANGE TO FLANGE. THIS CHANNEL SUPPORTS WING FWD ATTACHMENT LUG, IB OF FITTING PBN 62448-03. FRAME IS 6.75 FT WIDE AND WAS BUCKLED FROM TOP TO BOTTOM. CRACK EXTENDED THROUGH BOTTOM FLANGE RIVETED TO OUTER SKIN AND ROSE 2' UP WEB OF FRAME. THIS FRAME SUPPORTS WING REAR ATTACHMENT LUGS THROUGH FITTINGS PN 62448-03 AND 62448-02. FITTINGS ARE STEEL AND RIVETED TO ALUMINUM CHANNEL. RIVETS WERE CORRODED TO POINT MANY HEADS FELL OFF.  AC OPERATED IN SALT WATER, WINDOWS ABOVE STRUCTURE LEAKED ALLOWING WATER AND SALT TO ENTER CABIN AREA.
